Skip to main content
main-content

Tipp

Weitere Artikel dieser Ausgabe durch Wischen aufrufen

01.02.2016 | case report | Ausgabe 3-4/2016

Wiener klinische Wochenschrift 3-4/2016

Coexistence of the POEMS syndrome with hepatitis B: a rare case report

Zeitschrift:
Wiener klinische Wochenschrift > Ausgabe 3-4/2016
Autoren:
Yılmaz Celik, MD Mehmet Aslan, Refah Sayın, Adem Cifci, Esra Turan Canbaz, Mehmet Emin Kucukoglu, Ahmet Cumhur Dulger

Summary

POEMS syndrome (polyneuropathy, organomegaly, endocrinopathy, monoclonal gammopathy, and skin changes) is a rare multisystemic disease of unknown pathogenesis. Proinflammatory and proangiogenic cytokines play important roles in its pathogenesis. POEMS syndrome is a rare cause of ascites. Until now, the coexistence of POEMS syndrome and hepatitis B has not been reported. In this case report, we present a 48-year-old male patient who presented with malaise, fatigue, diarrhea, and abdominal swelling. Organomegaly, endocrinopathy, ascites, skin changes, and polyneuropathy were identified, and we arrived at a diagnosis of POEMS syndrome. The patient was administered methylprednisolone 64 mg/day, lamivudine 100 mg/day, calcium 1.5 g/day, and calcitriol 0.5 µg/day. The patient’s clinical manifestations had moderately resolved at the follow-up visits. At the end of 6 months of follow-up, his ascites was minimally reduced, and his neurologic manifestations had not lessened. The present case shows that accurate diagnosis is required for the management of patients with coexisting POEMS syndrome and hepatitis B.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 3-4/2016

Wiener klinische Wochenschrift 3-4/2016 Zur Ausgabe